When it comes to illness, the body attempts to fight off an attack from everything that is causing harm to your health. Mental illness is not very different, only here there are no germs attacking the body, but rather the mind itself.
During this attack, your body may require a bit more support than just the usual vitamins and minerals and this is why antidepressants are prescribed.
The certainty comes with the knowledge when your symptoms end and you know when it is time to stop with the medication.
Why you might want to reduce your dosage?
With the common cold or stomach bug, doctors are able to analyze the severity of the attack based on your symptoms; they know what medication will assist and how long it will take.
Mental illness is a bit trickier, as the symptoms may present differently from patient to patient. In order to give your body the best possible chance of survival the prescribed medication may start off a lot higher than what is actually needed long term.
Most people feel the medication has helped a great deal and will abruptly stop taking their medication as they deem it as “No longer needed”. Never stop your medication abruptly or all of a sudden.
If you are starting to feel that you are managing quite well and that your body is ready to feed for itself the first thing you do is speak to your health care practitioner.
Follow the correct steps
Whether you have been on Antidepressants for 2 months or 2 years, you should always give your body fare warning that you will be stopping this medication.
Paint the picture, that your body has been getting an extra boost to help maintain a good mental state, as abruptly taking that extra boost away will leave your body in a state of panic.
Once you have decided that it is time to reduce your dosage and you have seen your doctor about it, follow the steps carefully and meticulously.
The process is there to help you ease your body into caring for itself without that extra boost and the smoother the transition the more likely your success is.
What to expect
Unfortunately, there is no way around to eliminate the side effects of reducing your reliance on antidepressants. The best way to explain it is that your body is throwing its own version of a tantrum and trying its best to get you to take the medication again.
Some people experience these side effects in an intense way while others are only slightly aware that they are there, again it depends on the patient.
Side effects that you may experience include headaches, nausea, fever, stomach issues, anxiety, body shakes and a few less common but still possible.
The side effects are intense and they may make you feel like you are getting worse rather than better, but they do pass. Always consider why you want to lower your dosage and if you truly are ready to live life without their assistance